Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 363, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 8:30 AM CDT for Kinney County, Maverick County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 21, 2007, 8:30 AM CDT (13:30 UTC)
- Expired
- Jul 21, 2007, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 26 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 10:50 AM CDT | FLOOD | Spofford, TX | HIGHWAY 1572 IS CLOSED IN KINNEY COUNTY DUE TO WATER OVER THE ROAD. |
| Jul 21, 11:11 AM CDT | FLOOD | 10 E Brackettville, TX | HIGHWAY 334 IS CLOSED NEAR THE COUNTY BORDER WITH UVADLE COUNTY AND HIGHWAY US 90 IS CLOSED FROM NEAR BRACKETTVILLE TO THE UVADLE COUNTY BORDER. |
| Jul 21, 11:12 AM CDT | FLOOD | 20 Ne Eagle Pass, TX | HIGHWAY 481 IS CLOSED AND NUMEROUS OTHER SMALL ROADS ARE CLOSED TO THE FLODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 211333
FFWEWX
TXC271-323-211630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 AM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...SPOFFORD...BRACKETTVILLE...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...QUEMADO...EL INDIO...EAGLE PASS...
* UNTIL 1130 AM CDT
* AT 821 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS OVER KINNEY AND MAVERICK COUNTIES. RAINFALL
RATES WERE ESTIMATED AT 2 TO 4 INCHES AN HOUR NORTHWEST OF ALAMO
VILLAGE AND FROM SPOFFORD SOUTHWARD TO EAST OF EAGLE PASS. MOVEMENT
WAS NORTH AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO
VILLAGE.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$2 follow-up statements
000
WGUS74 KEWX 211430
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 AM CDT SAT JUL 21 2007
TXC271-323-211630-
KINNEY TX-MAVERICK TX-
928 AM CDT SAT JUL 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...
AT 920 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MAVERICK AND
KINNEY COUNTIES. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES AN
HOUR ACROSS KINNEY COUNTY. MOVEMENT WAS NORTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOFFORD...
QUEMADO...BRACKETTVILLE AND ALAMO VILLAGE.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$000
WGUS74 KEWX 211457
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
952 AM CDT SAT JUL 21 2007
TXC271-323-211630-
KINNEY TX-MAVERICK TX-
952 AM CDT SAT JUL 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
MAVERICK AND KINNEY COUNTIES...
AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS ACROSS MAVERICK
AND KINNEY COUNTIES. RAINFALL RATES WERE ESTIMATED AT 2 TO 3 INCHES
AN HOUR. MOVEMENT IS NORTHWEST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOFFORD...
QUEMADO...BRACKETTVILLE AND ALAMO VILLAGE.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2925 10075 2937 10070 2962 10069 2963 10013
2821 10012 2821 10022 2826 10029 2848 10038
2850 10034 2854 10042 2859 10040 2866 10050
2882 10055 2892 10065 2908 10066 2917 10078
2924 10080
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:59 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 21, 6:59 AM CDT, 1 hour 31 minutes before
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
Hazardous weather outlook, Jul 21, 5:26 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 AM CDT SAT JUL 21 2007 TXZ171>173-183>194-202>209-217>225-228-221100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 526 AM CDT SAT JUL 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT. OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS LIKELY. THIS WILL LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS...ON ROADS AND AT LOW WATER CROSSINGS. WHEN WATER COVERS THE ROAD... TURN AROUND DONT DROWN. .DAY TWO SUNDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A CHANCE FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SUNDAY...DIMINISHING BY THE EVENING HOURS. SOME LOCALLY HEAVY RAIN IS POSSIBLE. DAY THREE...MONDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. .DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 21, 7:55 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT JUL 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST SEGUIN 29.58N 97.97W
07/21/2007 U0 MPH GUADALUPE TX PUBLIC
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 60 hr |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Gonzales | 4 days |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | DeWitt | 10 days |
| Jul 21, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Jul 21, 1:38 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 4 hr |
| Jul 21, 1:59 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 4 hr |
| Jul 21, 2:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 21, 3:35 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 21, 3:41 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 21, 5:03 AM CDT | River Flood Warning | EWX | Hays | 6 hr |
| Jul 21, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 4 hr |
| Jul 21, 6:32 AM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr | 4 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Real | 4 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 60 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 49 hr |
| Jul 21, 9:38 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 11 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 4 days |
| Jul 21, 11:10 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 110 min |
| Jul 21, 11:11 AM CDT | River Flood Warning | EWX | Bandera | 9 hr |
| Jul 21, 11:17 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards | 119 min |
| Jul 21, 1:03 PM CDT | River Flood Warning | EWX | Kerr | 6 hr |
| Jul 21, 2:29 PM CDT | River Flood Warning | EWX | Blanco | 5 hr |
| Jul 21, 6:40 PM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 16 hr |
| Jul 21, 6:52 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.